How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I was on Wellbutrin successfully for six December

This answer was rated:

I was on Wellbutrin successfully for six December I had breakthrough doctor added Abilify which caused me to be manic........he said come of both for 10 days and then go back on the Wellbutrin. By the end of 10 days I was very depressed..........I have 11 days back on Wellbutrin and am not thinking suicidal thoughts anymore but have sadness all day long. Do you think I should come off Wellbutrin and go on a different antidepressant as it seems as if the Wellburtrin has stopped working for me.
Hello, I am a psychiatrist.
I'm sorry that you are struggling like this.
For me to best help you I need to know what dose of the Wellbutrin you are taking. Also, are you taking any other medications at all, and if you are, what are their doses?
Customer: replied 4 years ago.

Hello and thank you. Wellbutrin 300xl and for only 4 days Atarax25 ml for anxiety which I want to come off as it is doing nothing for my anxiety. I take 2 1mg in the day and one at 10am to help me sleep.

Thank You

PS I have to go out for a bit will look back for you answer in a couple hours.

I see. Did anything specifically happen in December, that was very stressful and that might have caused your depression to recur, or did the depression just seem to return on its own?
Customer: replied 4 years ago.

The depression had been seeming to return as early as late November, but I kept figuring it was holiday stress. But I thought also maybe the Wellbutrin stopped working. Then the doctor did the medication things I mentioned in my 1st after 11 days back on Wellbutrin I am feeling less despondant but wondered if adding a second pill that works on a different brain chemical than the Wellbutrin would help. What brain chemical does the Wellbutrin work on?

Yes, it is possible that an different medication may be of help. Wellbutrin works on dopamine. It is really the only antidepressant that does this, so any other antidepressant could potentially be helpful in this way. Wellbutrin can also be taken at doses of up to 400-450mg daily; perhaps simply increasing it would do what's needed.
Customer: replied 4 years ago.
Hello, I appreciate your help as my doctor is a general one thing I could ask him is to raise the dose on the Wellbutrin and if I was to consider a second antidepressant which ones would you reccommend? I took Paxil with Welbutrin but it left me with no sexual feelings. Is there another ssri that is know to have less negative effect of sexual feelings? Thank You
All of the other SSRIs are better than Paxil when it comes to sexual dysfunction; Viibryd and Lexapro are probably the best in this regard.
MN Psychiatrist and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

Hello, I will discuss raising my Wellbutrin with my MD or adding Viibryd or Lexapro. I truly appreciate your assistance with this situation as I feel a psychiatrist is better to discuss this with than my MD.

Thank You So Much,



I'm glad I could be of help. I wish you the best.

Related Mental Health Questions